Pennsylvania, 2008Damaging Winds in Pennsylvania, June 7, 2008
June 7, 2008 · NWS BGM · 2 events in 2 counties and zones
Scattered thunderstorms developed in a hot and humid airmass in place across the region. Isolated storms produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed in a hot and humid airmass in place across the region. Isolated storms produced large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 7, 3:18 PM EST, 2 minutes earlier.
Area forecast discussion, Jun 7, 3:18 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
418 PM EDT SAT JUN 7 2008
.SYNOPSIS...
HOT AND HUMID WEATHER WILL CONTINUE THROUGH THE BEGINNING OF NEXT
WEEK. THERE IS THE CHANCE FOR SHOWERS AND THUNDERSTORMS ON SUNDAY
WITH THIS CHANCE DIMINISHING ON MONDAY. A BREAK FROM THE HEAT AND
HUMIDITY IS LIKELY ON TUESDAY...WHEN A COLD FRONT CROSSES THE REGION.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
ISOLATED CONVECTION ACROSS SE PTN OF FA CONTINUES PULSE LIKE
NATURE DUE TO WEAKENING SHEAR. ACTIVITY WEAKLY FORCED DUE TO MID
LEVEL SHORT WAVE AND WEAK SFC TROF. A FEW CELLS HAVE APPROACHED
SEVERE LIMITS BUT NOTHING REPORTED YET. THIS ACTIVITY MAY LINGER
INTO THE EARLY EVENING HOURS BEFORE DISSIPATING. KEPT ISOLATED
TSRA IN SE ZONES.
FURTHER WEST, WEAKER RETURNS HAVE DEVELOPED OVER WESTERN NY DURING
THE PAST HOUR. HERE INSTABILITY MUCH WEAKER DUE TO LOWER DEW POINTS.
EXPECT THIS ACTIVITY TO DIMINISH SOON WITH LOSS OF MAX HEATING.
REST OF OVERNIGHT PERIOD WILL BE PARTLY CLOUDY AND MUGGY WITH LOWS
IN THE MID/UPR 60S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY...BOTH GFS/NAM INDICATE A SERIES OF WEAK SHORT WAVES WILL
OVERRIDE UPPER LEVEL RIDGE. AGAIN LIKE TODAY FORCING RATHER WEAK.
INDICES ARE BETTER THAN TODAY WITH DEW POINTS INCREASING TO AROUND
70. BULK SHEAR VALUES ALSO RESPECTABLE WITH NO DECREASE AS THE
DAY PROGRESSES. WITH DIFFICULTY IN TIMING WEAK SHORT WAVES MOVING
INTO AN UPPER LEVEL RIDGE CONTINUED WITH LOW CHC POPS FOR MOST OF SUNDAY.
TEMPS WILL BE SIMILAR TO TODAY WITH T85 AROUND 19C.
SUNDAY NIGHT/MONDAY...BOTH NAM/GFS HINTING AT MCS DEVELOPMENT LATE
SUNDAY NIGHT WITH SIGNIFICANT SHORT WAVE MOVING FROM GEORGIAN BAY
AREA EAST ACROSS NY/CANADIAN BORDER. DUE TO THIS FEATURE INCLUDED
LOW CHC POPS AFTER MIDNIGHT INTO MID MORNING MONDAY FOR NRN CWA.
ONCE THIS MOVES THROUGH CONVECTIVE POTENTIAL LOOKS WEAK WITH
MID/UPR LEVEL HEIGHTS RISING IN RESPONSE TO UPPER LEVEL TROF
MOVING INTO THE UPR GREAT LAKES ALONG WITH WEAKER SHEAR VALUES.
ALSO MOS GUIDANCE INDICATING SLIGHTLY LOWER DEW POINTS
IT WILL LIKELY BE THE HOTTEST DAY OF THIS FIRST HEAT WAVE WITH T85
APPROACHING 20/21C. MAXES WILL GENERALLY RANGE IN THE LOW/MID 90S.
MONDAY NIGHT/TUESDAY...NAM FASTER WITH FROPA THAN GFS/ECMWF.
LEANED TOWARD THE NAM SOLUTION WITH FROPA DURING THE LATE MORNING
THROUGH MID AFTERNOON PERIOD. FOR NOW CONTINUED WITH JUST CHC
POPS, ONCE TIMING BECOMES MORE CERTAIN POPS WILL PROBABLY BE
INCREASED TO LIKELY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
USED A BLEND OF HPC AND GFS GUIDANCE THIS PERIOD.
MODEL CONSENSUS BRINGS A COOL FRONT THROUGH THE AREA LATE
TUESDAY/TUESDAY NIGHT...WITH THE CHANCE OF SHOWERS AND
THUNDERSTORMS. SLIGHTLY COOLER DRIER AIR FOLLOWS FOR WEDNESDAY.
LATER IN THE WEEK...IT STILL APPEARS THAT A LARGE-SCALE RIDGE WILL
REBUILD OVER THE EASTERN U.S...WITH HEAT AND HUMIDITY LIKELY RETURNING.
THE NEXT SERIES OF UPPER-LEVEL WAVES...AND A SURFACE COLD
FRONT...COULD APPROACH BY THE END OF THE WEEK OR EARLY NEXT
WEEKEND...WITH A CHANCE OF SHOWERS/THUNDERSTORMS INDICATED IN THE
FORECAST AT THAT TIME.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
FOR THE MOST PART...VFR CONTINUES THROUGH SUNDAY. WIDELY SCATTERED
THUNDERSTORMS WILL BE IN THE VICINITY OF KBGM AND KAVP LATE THIS
AFTERNOON...SO HAVE INCLUDED A CB GROUP THROUGH ABOUT 21Z.
ALSO...ONCE AGAIN...A FEW HOURS OF MVFR VISIBILITIES IN EARLY
MORNING FOG/HAZE CAN BE ANTICIPATED ON SUNDAY.
SCATTERED SHOWERS/THUNDERSTORMS MAY FIRE BY LATE SUNDAY
MORNING...BUT UNCERTAIN COVERAGE/TIMING PRECLUDES THEIR MENTION IN
THE TERMINALS AT THIS TIME.
WEST TO NORTHWEST SURFACE WINDS 10-20 KT THIS AFTERNOON...WILL
BECOME LIGHT TONIGHT...THEN INCREASE OUT OF THE SOUTHWEST OR WEST
TO 10-20 KT BY MIDDAY SUNDAY.
OUTLOOK...
SUN NIGHT THROUGH THURSDAY...MOSTLY VFR. BRIEF RESTRICTIONS ARE
POSSIBLE EARLY EACH MORNING...IN FOG/HAZE...AND DURING THE
AFTERNOON AND EVENING...WITH SCATTERED SHOWERS AND THUNDERSTORMS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...RRM
NEAR TERM...RRM
SHORT TERM...RRM
LONG TERM...MLJ
AVIATION...MLJ
Hazardous weather outlook, Jun 7, 2:22 AM EST, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
322 AM EDT SAT JUN 7 2008
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-080730-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
322 AM EDT SAT JUN 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS
THIS AFTERNOON. ANY STORMS THAT DO DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HEAT AND HUMIDITY WILL CONTINUE TO BE FACTOR ON SUNDAY AND
MONDAY...AS HIGH TEMPERATURES CLIMB TO NEAR 90 ON SUNDAY...AND
INTO THE LOWER 90S ON MONDAY. THE COMBINATION OF THE HEAT AND
HUMIDITY WILL BRING HEAT INDICES INTO THE 90S...AND POTENTIALLY
CLOSE TO 100 DEGREES SUNDAY AND MONDAY AFTERNOONS.
USE CAUTION IF OUTDOORS IN THE SUNSHINE THIS WEEKEND AND ON
MONDAY. DRINK PLENTY OF FLUIDS AND SEEK A COOL PLACE IF SIGNS OF
HEAT STRESS DEVELOP.
STAY TUNED TO NOAA WEATHER RADIO ALL-HAZARDS OR YOUR FAVORITE
LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE
NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT
HTTP://WEATHER.GOV/BINGHAMTON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.
ARNOTT
In the hours before
Special weather statement, Jun 7, 11:30 AM EST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1230 PM EDT SAT JUN 7 2008
NYZ022>025-055-071715-
CHEMUNG NY-SCHUYLER NY-STEUBEN NY-TIOGA NY-TOMPKINS NY-
1230 PM EDT SAT JUN 7 2008
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR SOUTH CORNING...
AND MOVING EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ELMIRA HEIGHTS AND ELMIRA AT 1240 PM EDT...
ERIN AND CAYUTA AT 1250 PM EDT...
LOCKWOOD AND VAN ETTEN AT 100 PM EDT...
SPENCER AND LITCHFIELD AT 105 PM EDT...
ANOTHER STRONG STORM WAS MOVING EAST ACROSS SCHUYLER COUNTY. THESE
STORMS HAVE THE POTENTIAL TO PRODUCE 40 MPH WIND GUSTS AND SMALL
HAIL.
MSE
Special weather statement, Jun 7, 12:39 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
139 PM EDT SAT JUN 7 2008
NYZ046-071830-
OTSEGO NY-
139 PM EDT SAT JUN 7 2008
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
HARTWICK...AND MOVING EAST AT 41 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HYDE PARK AND INDEX AT 145 PM EDT...
BOWERSTOWN AND WESTVILLE AT 150 PM EDT...
MIDDLEFIELD AND ELK CREEK AT 155 PM EDT...
WESTFORD AND CHERRY VALLEY AT 200 PM EDT...
STAY TUNED TO NOAA WEATHER RADIO OR THIS STATION FOR MORE UPDATES ON
THIS STORM.
MSE
Special weather statement, Jun 7, 1:23 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
223 PM EDT SAT JUN 7 2008
PAZ038-039-071930-
BRADFORD PA-SUSQUEHANNA PA-
223 PM EDT SAT JUN 7 2008
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR LE RAYSVILLE...AND MOVING
EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BIRCHARDVILLE AT 230 PM EDT...
WYOANNA AT 235 PM EDT...
MONTROSE AT 240 PM EDT...
ALFORD AND NEW MILFORD AT 250 PM EDT...
HARFORD AND LAKESIDE AT 255 PM EDT...
GIBSON AND LAKEVIEW AT 300 PM EDT...
JACKSON AT 305 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
MSE
Special weather statement, Jun 7, 1:48 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
248 PM EDT SAT JUN 7 2008
NYZ045-046-057-071915-
CHENANGO NY-DELAWARE NY-OTSEGO NY-
248 PM EDT SAT JUN 7 2008
...STRONG THUNDERSTORM MOVING THROUGH SOUTHEASTERN CHENANGO...
SOUTHWESTERN OTSEGO...AND NORTHERN DELAWARE COUNTIES...
* AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR SIDNEY...AND MOVING EAST
AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
MASONVILLE AT 255 PM EDT...
YOUNGS AND UNADILLA AT 300 PM EDT...
WELLS BRIDGE AT 305 PM EDT...
SIDNEY CENTER AND EAST SIDNEY AT 310 PM EDT...
FRANKLIN AND LOOMIS AT 315 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
MJ
Thunderstorm Wind, Wayne
- When
- June 7, 3:20 PM EST
- Where
- Wayne County, 0.86 mi SW of Bethany
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 41.610, -75.290
Trees fell on a recreational vehicle at Countryside Family Campground Northwest of Honesdale.
Thunderstorm Wind, Pike
- When
- June 7, 5:00 PM EST
- Where
- Pike County, 2.94 mi ENE of Milford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 41.340, -74.770
Wind damage occurred north of Milford.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, June 7 to 10, 200822 deaths · 33 injured · 10 events
- Flash Flooding and Damaging Winds in Michigan, June 7 to 8, 20083 deaths · $8.0 million · 65 kt wind · 13 events
- Tornadoes and Flash Flooding in Iowa, June 7 to 11, 20082 deaths · $4.5 million · EF1 · 126 events
- Excessive Heat in New Jersey, June 7 to 10, 20081 death · 48 injured · 21 events
- Tornadoes and Flash Flooding in Wisconsin, June 7 to 8, 20087 injured · $28 million · EF2 · 61 events
- Tornadoes in Illinois, June 7, 20086 injured · $12 million · EF2 · 10 events
- Flash Flooding and Flooding in Iowa, June 7 to 12, 20083 injured · $75 million · 19 events
- Flash Flooding and Flooding in Wisconsin, June 7 to 17, 2008$50 million · 36 events
- Flash Flooding and Flooding in Minnesota, June 7 to 10, 2008$25 million · 11 events
- Flash Flooding and Hail in Nebraska, June 7 to 8, 2008$5.1 million · 2.75 in hail · 30 events
- Tornadoes and Flash Flooding in Nebraska, June 7 to 10, 20083 injured · $5,000 · EF2 · 24 events
- Tornadoes and Hail in Wisconsin, June 7 to 8, 20082 injured · $182,000 · EF1 · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114512, 114513.